Cardiac arrest after intravenous metoclopramide – a case of five repeated injections of metoclopramide causing five episodes of cardiac arrest
We describe a patient where intravenous injection of metoclopramide was immediately followed by asystole repeatedly. The patient received metoclopramide 10 mg i.v. five times during 48 h. After interviewing the attending nurses and reviewing the written documentation, it is clear that every administration of metoclopramide was immediately (within s) followed by asystole. The asystole lasted 15–30 s on four occasions, on one occasion it lasted 2 min. The patient received atropine 0.5–1 mg and chest compressions, before sinus rhythm again took over. We interpret this as episodes of cardiac arrest caused by metoclopramide. The rapid injection via the central venous route and the concomitant tapering of dopamine infusion might have contributed in precipitating the adverse drug reaction.
No Supplementary Data
No Article Media